Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Child is having fever and stomach ache. Giving ORS and glucose. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 479 Questions
Good Morning Doctor
My son is 4 years old and suffering from Fever since three days.Every 7 to 8 hours the fever is recurring.When the fever is low he is normal.sometimes he is complaining stomach ache.Taking little quantities of solid food like one Idli and one bread slice.we are giving him ORS and glucose.
what could be the reason for this type of fever and what tests we should for?
Posted Thu, 9 May 2013 in Child Health
Answered by Dr. Himanshi Kashyap 40 minutes later

Welcome to XXXXXXX

Your 4 yrs son is probably suffering from a Viral Fever. The fever is recurring every 8 hrs because you must be giving him an antipyretic like paracetamol or Mefanamic which gets down his fever temporarily.

Most of the Virals settle down in 3-5 days. However after 3 days its worthwhile to try and search for any localization of any infection. So I would suggest you to get Complete Blood count(CBC) with Peripheral smear for Malarial Parasite (PS-MP) and a Urine routine /microscopy test for your son.

Also watch for any new symptoms like loose motions, cold, cough and burning while passing urine or increase frequency of urine. As far as the diet give him light diet and maintain hydration by giving him liquids in the form of juices, soup, etc.

Get back with more queries.
Take care.
Above answer was peer-reviewed by
Follow-up: Child is having fever and stomach ache. Giving ORS and glucose. What is causing this? 26 minutes later
Thank you Doctor
He is having running nose and cough also.
If i am not giving Mefanamic the temperature is going upto 104 0 c
Why he is complaining stomach ache? he is not having any loose motions.Yesterday he went to toilet three times but the stools are black in colour.
is it not good to Give Mefanamic? one of my friend is saying it will affect liver functioning.

Thanks in advance
Answered by Dr. Himanshi Kashyap 50 minutes later

Mefanamic, if taken in the right dose, does not have any adverse effects in a normal child. However those kids who already have kidney or liver problem this medication needs to be given with caution. Mefanamic is a safe anti-pyretic to control fever especially since its duration of action is 6-8 hrs whereas PCM needs to be given every 4 hrly. While on these medication child needs to be well hydrated since it gets metabolized and removed from kidney.

The medicine Nimusulide is banned in children as there are high chance of kidney and liver failure even in normal children.

The stool being black does not sound good to me. Kindly get his Stool check done to rule out infection. The cold and cough can be tackled with decongesants.

I would suggest that you get him investigated for the tests that I mentioned and get back so that he could be appropriately diagnosed and managed.

Take Care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor